Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 5, 2017, 7:21 PM CDT for Attala County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Sep 5, 2017, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WWUS84 KJAN 060021
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
721 PM CDT TUE SEP 5 2017
MSZ037-060100-
Attala-
721 PM CDT TUE SEP 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ATTALA
COUNTY...
At 721 PM CDT, strong thunderstorms were clustered near Kosciusko,
moving southeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Kosciusko, Zama, Mcadams, Smyrna, Hesterville and Ethel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3293 8932 3293 8966 3312 8977 3323 8960
3313 8936 3304 8932
TIME...MOT...LOC 0021Z 317DEG 15KT 3311 8960
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 5, 7:05 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 5, 7:05 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 705 PM CDT Tue Sep 5 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered to numerous showers and thunderstorms will be drifting south across the region this evening, especially along the I-20 corridor affecting HKS/JAN/MEI/NMM. At least brief flight cat reductions down to MVFR levels are likely in thunderstorms but in general sub-VFR conditions through tonight should be temporary with only potential for late night into early morning sub-VFR conditions at PIB/HBG. The cold front moving south into the region and triggering current thunderstorm activity will be advancing south through the region through early tomorrow and will turn wind around to the north as it passes. Expect all VFR conditions tomorrow. /BB/ && .DISCUSSION... Tonight and Wednesday: As vorticity advection in the upper trough increases off to our east & into the Appalachians tonight, the upper jet will increase & help the upper trough to amplify and dig down into our area. In addition, the western mid-upper ridge ~593DM will continue to amplify, helping the cold front to quickly propagate down into & through our area tonight. Due to the cold front slowly moving through the area, there could be some lingering showers & a few very isolated storms into the overnight hours. Most of the storms today should begin to weaken mostly after sunset so not expecting much in the way of stronger storms lingering into the overnight hours. However, will maintain some rain & storm chances into the overnight hours, through around midnight-1AM before most dissipating after that timeframe. In the wake of the cold front, expect northerly winds & much drier air to filter in tonight & into Wednesday. Dewpoints will fall into the low-mid 60s in the north (possibly upper 50s in the Highway 82 corridor) with upper 60 dewpoints in the Highway 84 corridor. PWs will also fall into the inch and a half near the I-20 corridor & around three quarters to an inch PWs in the Highway 82 corridor overnight. As northwest flow & strong ridging builds in the wake, expect a nice cool night with low temperatures falling some 3-6+ degrees below normal, near the upper 50s to low 60s in the north to mid-upper 60s in the south. As strong ridging build in the wake, anomalously cool & dry air will move in the wake. Expect any showers & very isolated storms to be confined to the cold front in the east & south early in the morning before dry conditions are expected areawide Wednesday. As 1020mb surface high builds into the Central Plains, PWs will fall to the 1st percentile around a half inch to three quarters of an inch with dewpoints in the low-mid 50s. Due to 850mb & 925mb temperatures falling, some 5-7 deg C in the wake, to near record low levels (~9- 10 deg C @ 850mb & ~15-16 deg C at 925mb), much cooler than normal temperatures are expected in the wake on Wednesday. Expect a very nice & dry day as highs only top out in the low 80s along & south of the I-20 corridor. Highs may only potentially reach the upper 70s in the Highway 82 corridor. This is some 7-10+ degrees below normal for the region. Some areas, especially in the north, could reach near the top 5 coolest high temperatures (records seem mostly out of reach). /DC/ Wednesday night through Monday night... A highly amplified western ridge to eastern trough pattern over the CONUS will support anomalously drier and cooler conditions over the lower Mississippi Valley region through late week as precipitable water drops below a half inch. The trough will pull out by the weekend, but surface high pressure will remain in control of the weather over the forecast area. High temperatures will generally range from the upper 70s to lower 80s with lows well into the 50s, potentially dipping into the upper 40s, which would set record lows in some cases. Otherwise any chances for rain will be negligible through the long range period. At this time, impacts from Hurricane Irma are expected to remain east of this region. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 81 55 81 / 59 9 0 0 Meridian 65 80 54 81 / 58 15 0 0 Vicksburg 64 81 54 80 / 66 7 0 0 Hattiesburg 69 82 55 82 / 32 22 0 0 Natchez 66 80 55 80 / 46 6 0 0 Greenville 61 78 53 79 / 40 5 0 0 Greenwood 60 78 53 79 / 40 6 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && BB/DC/EC
Hazardous weather outlook, Sep 5, 4:18 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 418 PM CDT Tue Sep 5 2017 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-062130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale- 418 PM CDT Tue Sep 5 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through this afternoon and early evening Isolated severe storms will be possible this afternoon through early evening, mainly through around 8-9PM. The main threat will be damaging wind gusts, although small hail can't be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ054>066-072>074-062130- Concordia-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 418 PM CDT Tue Sep 5 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ024-MSZ053-062130- Catahoula-Claiborne- 418 PM CDT Tue Sep 5 2017 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through this afternoon and early evening Isolated severe storms will be possible this afternoon through early evening, mainly through around 8-9PM. The main threat will be damaging wind gusts, although small hail can't be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Sep 5, 5:45 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT TUE SEP 5 2017
LAZ007-015-052345-
Richland LA-Morehouse LA-
545 PM CDT TUE SEP 5 2017
...A LINE OF STRONG THUNDERSTORM WILL AFFECT MOREHOUSE AND RICHLAND
PARISHES UNTIL 645 PM CDT...
At 544 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 12 miles southwest of Junction City to
near Bastrop. Movement was southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Bastrop around 550 PM CDT.
Holly Ridge around 625 PM CDT.
Warden around 630 PM CDT.
Delhi around 635 PM CDT.
Other locations impacted by these storms include Bonita, Collinston,
Mer Rouge and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3301 9207 3300 9160 3285 9157 3267 9163
3267 9160 3258 9159 3258 9150 3241 9148
3240 9164 3233 9176 3228 9177 3231 9202
3240 9200 3252 9190 3260 9193 3266 9191
3271 9197 3271 9204 3269 9205 3270 9205
TIME...MOT...LOC 2244Z 322DEG 34KT 3293 9291 3280 9188
BYBSpecial weather statement, Sep 5, 6:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
616 PM CDT TUE SEP 5 2017
LAZ016-MSZ040>043-047-048-052345-
Madison LA-Sharkey MS-Warren MS-Hinds MS-Yazoo MS-Madison MS-
Issaquena MS-
616 PM CDT TUE SEP 5 2017
...STRONG THUNDERSTORMs WILL AFFECT NORTHEASTERN MADISON PARISH...
NORTHERN WARREN...YAZOO...NORTHWESTERN HINDS...SOUTHEASTERN
ISSAQUENA...SOUTHERN SHARKEY AND SOUTHWESTERN MADISON COUNTIES UNTIL
645 PM CDT...
At 616 PM CDT, Meteorologists were tracking an area of strong
thunderstorms along a line extending from 6 miles west of Way to
near Eagle Bend. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vicksburg, Canton, Yazoo City, Tallulah, Redwood, Valley Park,
Benton, Flora, Mansford, Flowers, Omega, Onward, Myrleville, Phoenix,
Eagle Bend, Youngton, Tinsley, Oak Ridge, Little Yazoo and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3254 9113 3256 9111 3256 9107 3258 9103
3261 9101 3273 9097 3296 9028 3260 8991
3225 9115 3254 9130
TIME...MOT...LOC 2316Z 314DEG 9KT 3273 9014 3247 9105
NFSpecial weather statement, Sep 5, 6:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
635 PM CDT TUE SEP 5 2017
LAZ007>009-015-016-023-025-060030-
Tensas LA-Richland LA-Morehouse LA-Madison LA-East Carroll LA-
West Carroll LA-Franklin LA-
635 PM CDT TUE SEP 5 2017
...A LINE OF STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL
MOREHOUSE...SOUTHERN EAST CARROLL...NORTHERN
TENSAS...MADISON...RICHLAND...SOUTHWESTERN WEST CARROLL AND FRANKLIN
PARISHES UNTIL 730 PM CDT...
At 634 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 10 miles west of Claiborne to 6 miles
north of Eagle Bend. Movement was south at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
These storms will remain over mainly rural areas of south central
Morehouse...southern East Carroll...northern Tensas...Madison...
Richland...southwestern West Carroll and Franklin Parishes, including
the following locations: Mound, Baskin, Delta, Oak Ridge, Richmond
and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3265 9192 3264 9115 3259 9113 3264 9102
3255 9108 3249 9099 3255 9109 3248 9112
3235 9099 3237 9088 3219 9100 3222 9100
3214 9117 3213 9116 3216 9102 3212 9105
3207 9149 3206 9192 3212 9187 3228 9203
TIME...MOT...LOC 2334Z 344DEG 25KT 3259 9237 3262 9103
BYBSpecial weather statement, Sep 5, 6:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
648 PM CDT TUE SEP 5 2017
MSZ044-045-050-051-060030-
Scott MS-Newton MS-Neshoba MS-Leake MS-
648 PM CDT TUE SEP 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE...NORTHWESTERN
NEWTON...CENTRAL SCOTT AND SOUTHWESTERN NESHOBA COUNTIES UNTIL 730 PM
CDT...
At 648 PM CDT, Meteorologists were tracking a strong thunderstorm
near Tuscola, or 7 miles southwest of Carthage, moving southeast at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tuscola around 700 PM CDT.
Harperville around 725 PM CDT.
Steele and Hillsboro around 730 PM CDT.
Other locations impacted by this storm include Lena, Walnut Grove,
Redwater, Sebastopol and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3258 8908 3225 8958 3258 8973 3269 8973
3283 8951
TIME...MOT...LOC 2348Z 321DEG 18KT 3266 8960
NFSpecial weather statement, Sep 5, 6:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
654 PM CDT TUE SEP 5 2017
MSZ040-042-043-047-048-060045-
Warren MS-Hinds MS-Yazoo MS-Madison MS-Issaquena MS-
654 PM CDT TUE SEP 5 2017
...A STRONG THUNDERSTORM WILL AFFECT WARREN...SOUTHWESTERN YAZOO...
CENTRAL HINDS...SOUTHERN ISSAQUENA AND SOUTHWESTERN MADISON COUNTIES
UNTIL 745 PM CDT...
At 653 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Annandale to 6 miles west of
Redwood. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Clinton, Madison, Ridgeland, Vicksburg, Canton, Redwood,
Valley Park, Flora, Edwards, Bolton, Pocahontas, Brownsville, Le
Tourneau, Flowers, Phoenix, Youngton, Oak Ridge, Bovina and
Gluckstadt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3262 9105 3257 9105 3263 9100 3274 9041
3266 9017 3250 8996 3231 9015 3222 9073
3213 9097 3219 9100 3237 9087 3238 9088
3234 9091 3236 9100 3245 9098 3247 9110
3255 9109 3248 9100 3260 9108 3260 9113
TIME...MOT...LOC 2353Z 320DEG 16KT 3260 9022 3246 9091
NFSpecial weather statement, Sep 5, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
721 PM CDT TUE SEP 5 2017
MSZ037-060100-
Attala-
721 PM CDT TUE SEP 5 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ATTALA
COUNTY...
At 721 PM CDT, strong thunderstorms were clustered near Kosciusko,
moving southeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Kosciusko, Zama, Mcadams, Smyrna, Hesterville and Ethel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3293 8932 3293 8966 3312 8977 3323 8960
3313 8936 3304 8932
TIME...MOT...LOC 0021Z 317DEG 15KT 3311 8960
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Sep 5, 7:31 PM CDT | Special Weather Statement | JAN | Claiborne, Hinds | 29 min |
| Sep 5, 7:59 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 46 min |
| Sep 5, 8:08 PM CDT | Special Weather Statement | JAN | Jefferson | 37 min |
| Sep 5, 8:46 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln | 44 min |
| Sep 5, 9:35 PM CDT | Special Weather Statement | JAN | Jones | 25 min |
| Sep 5, 10:08 PM CDT | Special Weather Statement | JAN | Jones | 37 min |
| Sep 5, 7:22 PM CDT | Special Weather Statement | JAN | Franklin, Madison, Richland, Tensas | 53 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.